Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 6, 2021, 8:11 AM MDT for Bear Lake County, Franklin County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 8:11 AM MDT (14:11 UTC)
- Expired
- Aug 6, 2021, 9:00 AM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Hail
- 0.25 in
- Wind
- 30
Counties Bear Lake County, ID, Franklin County, ID
The radar
The Pocatello radar (KSFX), 125 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 2.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 2988 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
909
WWUS85 KPIH 061411
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
811 AM MDT Fri Aug 6 2021
IDZ058>063-061500-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID-
Blackfoot Mountains ID-
811 AM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern
Caribou, southeastern Bannock, central Franklin and northern Bear
Lake Counties through 900 AM MDT...
At 811 AM MDT, Doppler radar was tracking a strong thunderstorm near
Oneida Narrows Reservoir, or 10 miles southeast of Swanlake, moving
northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Preston, Montpelier, Georgetown, Oneida Narrows Reservoir, Thatcher,
Oxford, Bern, Ovid, Georgetown Summit, Liberty, Clear Creek Ranger
Station, Mink Creek, Riverdale, Emmigrant Summit, Smokey Canyon Mine
and Bennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4209 11190 4229 11204 4275 11104 4237 11105
TIME...MOT...LOC 1411Z 240DEG 49KT 4225 11182
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
GKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:25 AM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 3:25 AM MDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 325 AM MDT Fri Aug 6 2021 .SHORT TERM (Today - Sunday)... A low pressure trough/attendant cold front will cross SE ID today. The combination of clouds, ongoing showers, and the front will keep high temps confined to a refreshing 70-80 degrees, while dynamics associated with the trough/front will continue to trigger a few showers/t-storms this AM, and another round of showers/t-storms this afternoon/eve with the best potential generally NE of a line from Shoshone, to American Falls, to Montpelier. Once again, a few of the stronger cells/lines may produce gusty winds, small hail, and heavy downpours, and an isolated severe t-storm cannot be ruled out. Overall organization may be limited by a lack of wind shear, but instability is looking plentiful on forecast soundings. Drier conditions are expected Sat, before a stronger low pressure system brushes by to our north Sun. Resultant breezy conditions are likely Sun, with isolated t-storms north/east of the Snake Plain. - 01 .LONG TERM... The area looks mostly dry in the extended outside of maybe some isolated high elevation PoPs into mid-week and even this looks pretty slim at this point. On Monday, an upper low looks to move across Montana with cooler air in place across eastern Idaho. As this feature departs to the east, high pressure looks to build back over the area. Still some disagreement amongst the guidance as to the strength of the ridge, and overall placement, but this is to be expected this far out. Temperatures will start the period on the cooler side of normal by around 10 degrees but will gradually moderate back to around normal values by mid-week and eventually above normal by the end of the forecast period with things remaining mostly dry. McKaughan && .AVIATION... Another round of showers and thunderstorms are expected today before things dry out for the weekend. Gusty winds remain the primary concern with gusts around 40 kts possible in and around tstms. Non- convective winds will be breezier today behind the FROPA sustained in the 15-20 kt range at times at KBYI, KPIH, KIDA and KDIJ with gusts in the 20-30 kt range likely. Precip should begin to clear the area by late evening with VFR likely to prevail outside of any SHRA/TSTMs. McKaughan && .FIRE WEATHER... Today will be noticeably cooler than Thursday with temperatures 10 to 15 degrees below normal. This in turn will create much higher minimum RHs during the afternoon hours. Additionally, another round of showers and thunderstorms is expected today through the late evening before things start to dry out for the weekend and for much of next week. The next storm to impact the area will be Sunday into Monday. Increasing winds are definitely expected, but humidities should remain high enough to preclude any Red Flag Warnings even if fuels were to be more receptive. The question remains on the risk of thunderstorms. It does look like we should see some development along the Montana border Sunday especially in Lemhi County. The current forecast keeps that around through Monday, but trends are toward moving that out later Sunday and Monday is storm-free, as is much of next week. McKaughan && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Local storm report, Aug 6, 5:51 AM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
551 AM MDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TSTM WND GST 3 NNW TETON 43.92N 111.68W
08/06/2021 M50 MPH FREMONT ID PUBLIC
PRIVATE WEATHER STATION.
&&
KSMITHLocal storm report, Aug 6, 6:03 AM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
603 AM MDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG 4 SSW OSGOOD 43.51N 112.12W
08/06/2021 BONNEVILLE ID UTILITY COMPANY
ROCKY MOUNTAIN POWER REPORTS THUNDERSTORM
WINDS KNOCKED OUT POWER TO 176 CUSTOMERS
WEST OF IDAHO FALLS AIRPORT.
&&
KSMITHLocal storm report, Aug 6, 6:08 AM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
608 AM MDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST 8 NW HEGLAR 42.55N 113.26W
08/05/2021 M67 MPH CASSIA ID MESONET
MESONET STATION RFTI1 - RAFT RIVER RAWS.
0424 PM TSTM WND GST 6 WSW COLD WATER 42.58N 113.22W
08/05/2021 M79 MPH CASSIA ID PUBLIC
PUBLIC REPORTS A MEASURED WIND GUST TO 78.7
MPH ON YALE RD JUST SOUTH OF 400 N.
CORROBORATED BY NEARBY 67 MPH GUST AT THE
RAFT RIVER RAWS 5 MINUTES EARLIER.
0435 PM TSTM WND GST 12 NW ATOMIC CITY 43.55N 113.01W
08/05/2021 M61 MPH BUTTE ID MESONET
MESONET STATION LOS - LOST RIVER REST AREA.
0440 PM TSTM WND GST 12 NNW ATOMIC CITY 43.59N 112.94W
08/05/2021 M63 MPH BUTTE ID MESONET
MESONET STATION GRI - INL INTEC/GRID 3.
0458 PM TSTM WND GST BURLEY 42.55N 113.77W
08/05/2021 M53 MPH MINIDOKA ID ASOS
BURLEY AIRPORT.
0500 PM TSTM WND GST 2 NW IDAHOME 42.44N 113.41W
08/05/2021 M51 MPH CASSIA ID MESONET
MESONET STATION MALI.
0540 PM TSTM WND GST 6 N MONTEVIEW 44.02N 112.54W
08/05/2021 M55 MPH JEFFERSON ID MESONET
MESONET STATION MON - MONTEVIEW.
0551 PM TSTM WND DMG 9 NW ABERDEEN 43.05N 112.94W
08/05/2021 BINGHAM ID UTILITY COMPANY
THUNDERSTORM WINDS KNOCKED OUT POWER TO
RESIDENTS WEST OF ABERDEEN AND
SPRINGFIELD/ID-39.
0605 PM TSTM WND GST 20 ESE CRATERS OF MOON 43.29N 113.18W
08/05/2021 M54 MPH BUTTE ID MESONET
MESONET STATION BIG - COXS WELL.
0615 PM TSTM WND GST 1 NNW CRATERS OF MOON 43.43N 113.54W
08/05/2021 M50 MPH BUTTE ID MESONET
MESONET STATION CRA - CRATERS OF THE MOON.
0621 PM TSTM WND GST 1 S MICHAUD 42.92N 112.57W
08/05/2021 M64 MPH POWER ID ASOS
POCATELLO REGIONAL AIRPORT.
0630 PM TSTM WND GST 12 SE BUTTE CITY 43.50N 113.05W
08/05/2021 M60 MPH BUTTE ID MESONET
MESONET STATION RWM - INL RADIOACTIVE WASTE
MANAGEMENT.
0631 PM TSTM WND DMG 2 WNW POCATELLO AIRPORT 42.94N 112.64W
08/05/2021 POWER ID UTILITY COMPANY
THUNDERSTORM WINDS KNOCKED OUT POWER TO
PORTIONS OF MICHAUD AND FORT HALL
RESERVATION.
0634 PM TSTM WND GST 3 SW MORELAND 43.20N 112.49W
08/05/2021 M51 MPH BINGHAM ID PUBLIC
PRIVATE WEATHER STATION GUSTED TO 51 MPH
NEAR THE INTERSECTION OF ID-39 AND S 1000 W.
0635 PM TSTM WND GST 8 NNW ATOMIC CITY 43.55N 112.87W
08/05/2021 M64 MPH BUTTE ID MESONET
MESONET STATION PBF - INL CRITICAL
INFRASTRUCTURE COMPLEX.
0635 PM TSTM WND GST 9 NW ATOMIC CITY 43.53N 112.95W
08/05/2021 M63 MPH BUTTE ID MESONET
MESONET STATION 690 - INL CENTRAL
FACILITIES.
0635 PM TSTM WND GST 1 SSE ARCO 43.62N 113.30W
08/05/2021 M60 MPH BUTTE ID MESONET
MESONET STATION ARC - ARCO.
0635 PM TSTM WND GST ATOMIC CITY 43.44N 112.81W
08/05/2021 M50 MPH BINGHAM ID MESONET
MESONET STATION ATO - ATOMIC CITY.
0645 PM TSTM WND GST 12 NW ATOMIC CITY 43.58N 112.97W
08/05/2021 M69 MPH BUTTE ID MESONET
MESONET STATION TRA - INL REACTOR
TECHNOLOGIES COMPLEX.
0645 PM TSTM WND GST 6 NW ATOMIC CITY 43.50N 112.89W
08/05/2021 M64 MPH BUTTE ID DEPT OF HIGHWAYS
ITD RWIS STATION AT THE INL PUZZLE/US-20.
0645 PM TSTM WND GST 12 NNW ATOMIC CITY 43.59N 112.94W
08/05/2021 M54 MPH BUTTE ID MESONET
MESONET STATION GRI - INL INTEC/GRID 3.
0730 PM TSTM WND GST 1 N ROBERTS 43.74N 112.13W
08/05/2021 M58 MPH JEFFERSON ID MESONET
MESONET STATION ROB - ROBERTS. THUNDERSTORM
OUTFLOW WINDS.
0735 PM TSTM WND GST 11 W OSGOOD 43.55N 112.33W
08/05/2021 M57 MPH BONNEVILLE ID MESONET
MESONET STATION KET - KETTLE BUTTE.
THUNDERSTORM OUTFLOW WINDS.
0740 PM TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
08/05/2021 M55 MPH JEFFERSON ID MESONET
MESONET STATION ROV - ROVER.
0845 PM TSTM WND GST 1 ENE HOWE 43.78N 112.98W
08/05/2021 M63 MPH BUTTE ID MESONET
MESONET STATION HOW.
0850 PM TSTM WND DMG 2 SSW MARYSVILLE 44.04N 111.44W
08/05/2021 FREMONT ID UTILITY COMPANY
THUNDERSTORMS KNOCKED OUT POWER TO RESIDENTS
SOUTH AND EAST OF ASHTON. REPORTED AROUND
900 PM. FALL RIVER RURAL ELECTRIC
COOPERATIVE REPORTS POWER WAS RESTORED BY
11:11 PM.
0925 PM TSTM WND GST 1 NNW CRATERS OF MOON 43.43N 113.54W
08/05/2021 M51 MPH BUTTE ID MESONET
MESONET STATION CRA - CRATERS OF THE MOON.
0930 PM TSTM WND GST 2 SW KETCHUM 43.66N 114.40W
08/05/2021 M54 MPH BLAINE ID MESONET
0944 PM TSTM WND GST 6 S SUN VALLEY 43.60N 114.32W
08/05/2021 M60 MPH BLAINE ID MESONET
MESONET STATION OHOI1 - OHIO GULCH.
1058 PM TSTM WND DMG 2 NW ROBERTS 43.74N 112.16W
08/05/2021 JEFFERSON ID UTILITY COMPANY
POWERLINES DOWN.
1258 AM TSTM WND DMG 7 W BURLEY 42.54N 113.92W
08/06/2021 CASSIA ID UTILITY COMPANY
MULTIPLE POWER OUTAGES AFFECTING OVER 500
CUSTOMERS NEAR MILNER, HOBSON, AND HYNES. A
WIND GUST TO 59 MPH WAS OBSERVED NEARBY AT
THE ITD RWIS I-84 VALLEY INTERCHANGE STATION
AROUND THE SAME TIME.
0405 AM TSTM WND DMG 4 SSW OSGOOD 43.51N 112.12W
08/06/2021 BONNEVILLE ID UTILITY COMPANY
ROCKY MOUNTAIN POWER REPORTS THUNDERSTORM
WINDS KNOCKED OUT POWER TO 176 CUSTOMERS
WEST OF IDAHO FALLS AIRPORT.
0410 AM TSTM WND GST 2 NNE SUGAR CITY 43.90N 111.74W
08/06/2021 M54 MPH MADISON ID MESONET
MESONET STATION SUG - SUGAR CITY.
0413 AM TSTM WND GST 3 NNW TETON 43.92N 111.68W
08/06/2021 M50 MPH FREMONT ID PUBLIC
PRIVATE WEATHER STATION.
0415 AM TSTM WND GST 15 W OSGOOD 43.55N 112.40W
08/06/2021 M55 MPH BONNEVILLE ID DEPT OF HIGHWAYS
ITD RWIS STATION US-20 AT KETTLE BUTTE.
&&
KSMITHSpecial weather statement, Aug 6, 7:33 AM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pocatello ID
733 AM MDT Fri Aug 6 2021
IDZ054-058-062-061400-
Marsh and Arbon Highlands ID-Blackfoot Mountains ID-
Lower Snake River Plain ID-
733 AM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern
Caribou, north central Bannock, south central Bonneville and
southeastern Bingham Counties through 800 AM MDT...
At 733 AM MDT, Doppler radar was tracking a strong thunderstorm over
Fort Hall Mount Putnam, or 12 miles west of Chesterfield Reservoir,
moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pocatello, Chesterfield Reservoir, northern Blackfoot Reservoir,
Chubbuck, Inkom, Portneuf Gap, Fort Hall Mount Putnam, Fort Hall
Putnam Lodge, Cutthroat Trout Campground and Trail Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4274 11233 4295 11251 4329 11170 4305 11152
TIME...MOT...LOC 1333Z 240DEG 49KT 4293 11220
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
GKLocal storm report, Aug 6, 7:37 AM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
737 AM MDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HAIL 2 E CHUBBUCK 42.92N 112.42W
08/06/2021 M0.70 INCH BANNOCK ID NWS EMPLOYEE
HAIL UP TO DIME SIZE REPORTED.
&&
JKEYESSpecial weather statement, Aug 6, 8:11 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
811 AM MDT Fri Aug 6 2021
IDZ058>063-061500-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID-
Blackfoot Mountains ID-
811 AM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern
Caribou, southeastern Bannock, central Franklin and northern Bear
Lake Counties through 900 AM MDT...
At 811 AM MDT, Doppler radar was tracking a strong thunderstorm near
Oneida Narrows Reservoir, or 10 miles southeast of Swanlake, moving
northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Preston, Montpelier, Georgetown, Oneida Narrows Reservoir, Thatcher,
Oxford, Bern, Ovid, Georgetown Summit, Liberty, Clear Creek Ranger
Station, Mink Creek, Riverdale, Emmigrant Summit, Smokey Canyon Mine
and Bennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4209 11190 4229 11204 4275 11104 4237 11105
TIME...MOT...LOC 1411Z 240DEG 49KT 4225 11182
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:01 PM MDT | Special Weather Statement | PIH | Bingham | 44 min |
| Aug 5, 6:03 PM MDT | Special Weather Statement | PIH | Twin Falls | 27 min |
| Aug 5, 6:13 PM MDT | Special Weather Statement | PIH | Custer | 47 min |
| Aug 5, 6:19 PM MDT | Special Weather Statement | PIH | Butte | 41 min |
| Aug 5, 6:38 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Butte, Clark, Custer and 1 more | 37 min |
| Aug 5, 7:13 PM MDT | Special Weather Statement | PIH | Jefferson | 47 min |
| Aug 5, 7:52 PM MDT | Special Weather Statement | PIH | Clark, Fremont | 38 min |
| Aug 5, 8:47 PM MDT | Special Weather Statement | PIH | Jefferson | 28 min |
| Aug 6, 2:09 AM MDT | Special Weather Statement | PIH | Power | 51 min |
| Aug 6, 7:33 AM MDT | Special Weather Statement | PIH | Bingham | 27 min |
| Aug 6, 10:16 AM MDT | Special Weather Statement | PIH | Camas | 44 min |
| Aug 6, 11:27 AM MDT | Special Weather Statement | PIH | Custer | 48 min |
| Aug 6, 12:24 PM MDT | Special Weather Statement | PIH | Blaine | 66 min |
| Aug 6, 2:17 PM MDT | Special Weather Statement | PIH | Butte | 43 min |
| Aug 6, 2:20 PM MDT | Special Weather Statement | PIH | Bonneville, Jefferson, Madison, Teton | 40 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.